Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 81, NWS Jackson, MS

April 19, 2015Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 19, 2015, 9:58 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 9:58 PM CDT (02:58 UTC)
Expired
Apr 19, 2015, 11:00 PM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 154 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 9:58 PM CDTTSTM WND DMGIndianola, MSLIGHT POLE BLOWN DOWN AT THE SO.
Apr 19, 10:30 PM CDTHAIL 1Greenwood, MSREPORTED BY GREENWOOD PD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 8:02 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS54 KJAN 200258
SVRJAN
MSC083-133-200400-
/O.NEW.KJAN.SV.W.0081.150420T0258Z-150420T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 1100 PM CDT

* AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INDIANOLA...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MOORHEAD AND SUNFLOWER AROUND 1010 PM CDT.
  BLAINE AROUND 1015 PM CDT.
  ITTA BENA AROUND 1025 PM CDT.
  GREENWOOD AND MONEY AROUND 1040 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DODDSVILLE AND SCHLATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9017 3376 9019 3376 9025 3375 9030
      3369 9029 3372 9022 3372 9014 3368 9014
      3366 9012 3349 9010 3335 9022 3348 9023
      3341 9046 3336 9074 3353 9076 3368 9055
      3380 9043 3381 9018
TIME...MOT...LOC 0258Z 250DEG 34KT 3346 9064 

HAIL...1.25IN
WIND...60MPH
 
$$

CME
4 follow-up statements
870 
WWUS54 KJAN 200305
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT SUN APR 19 2015

MSC083-133-200400-
/O.CON.KJAN.SV.W.0081.000000T0000Z-150420T0400Z/
SUNFLOWER MS-LEFLORE MS-
1005 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHERN SUNFLOWER AND LEFLORE COUNTIES...

AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORHEAD...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENWOOD...INDIANOLA...MOORHEAD...ITTA BENA...SUNFLOWER...SIDON...
MONEY...MINTER CITY...SUNNYSIDE AND SCHLATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9017 3376 9019 3376 9025 3375 9030
      3369 9029 3372 9022 3372 9014 3368 9014
      3366 9012 3349 9010 3335 9022 3348 9023
      3341 9046 3336 9074 3346 9074 3364 9045
      3380 9043 3381 9018
TIME...MOT...LOC 0305Z 250DEG 34KT 3348 9056 

HAIL...1.25IN
WIND...60MPH
 
$$

CME
102 
WWUS54 KJAN 200315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SUN APR 19 2015

MSC083-133-200400-
/O.CON.KJAN.SV.W.0081.000000T0000Z-150420T0400Z/
SUNFLOWER MS-LEFLORE MS-
1015 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN SUNFLOWER AND LEFLORE COUNTIES...

AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOORHEAD...
MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ITTA BENA AROUND 1030 PM CDT.
  GREENWOOD AND MONEY AROUND 1045 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SCHLATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9017 3376 9019 3376 9025 3375 9030
      3369 9029 3372 9022 3372 9014 3368 9014
      3366 9012 3349 9010 3335 9022 3348 9023
      3341 9046 3339 9058 3351 9058 3363 9040
      3380 9028 3381 9018
TIME...MOT...LOC 0315Z 254DEG 32KT 3348 9047 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
118 
WWUS54 KJAN 200328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN APR 19 2015

MSC133-200337-
/O.CAN.KJAN.SV.W.0081.000000T0000Z-150420T0400Z/
SUNFLOWER MS-
1028 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS. MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTH CENTRAL
MISSISSIPPI.

LAT...LON 3368 9014 3366 9012 3349 9010 3335 9022
      3348 9023 3342 9044 3354 9044 3372 9014
TIME...MOT...LOC 0327Z 251DEG 34KT 3351 9033 

$$

MSC083-200400-
/O.CON.KJAN.SV.W.0081.000000T0000Z-150420T0400Z/
LEFLORE MS-
1028 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL LEFLORE COUNTY...

AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ITTA BENA...
MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENWOOD...ITTA BENA...SIDON AND MONEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTH CENTRAL
MISSISSIPPI.

LAT...LON 3368 9014 3366 9012 3349 9010 3335 9022
      3348 9023 3342 9044 3354 9044 3372 9014
TIME...MOT...LOC 0327Z 251DEG 34KT 3351 9033 

HAIL...1.50IN
WIND...60MPH
 
$$

CME
614 
WWUS54 KJAN 200342
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CDT SUN APR 19 2015

MSC083-200400-
/O.CON.KJAN.SV.W.0081.000000T0000Z-150420T0400Z/
LEFLORE MS-
1042 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL LEFLORE COUNTY...

AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENWOOD...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENWOOD AND ITTA BENA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTH CENTRAL
MISSISSIPPI.

LAT...LON 3349 9010 3348 9023 3345 9039 3355 9039
      3363 9012
TIME...MOT...LOC 0342Z 255DEG 31KT 3352 9019 

HAIL...1.00IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:56 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 19, 8:56 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT SUN APR 19 2015

.UPDATE...

HAVE MADE SOME ADJUSTMENTS TO HAZARD PRODUCTS/FORECAST BASED ON
CONVECTIVE EVOLUTION THUS FAR...MAINLY TO RAISE SEVERE THREAT/POPS
OVER SOUTHERN PORTIONS OF NE LA INTO SW MS GIVEN CURRENT CLUSTER OF
SUPERCELLS CROSSING CENTRAL LA. THE ENVIRONMENT IS STILL FAVORABLE
FOR VERY LARGE HAIL WITH RECENT SPC SARS OUTPUT FAVORING ~ 4 INCH
DIAMETER HAIL OVER NE LA. AS EXPECTED...SHV/LCH/JAN 00Z SOUNDINGS
REVEAL RELATIVELY DRY DEEP LAYER COLUMNS AND VERY STEEP LAPSE RATES
WITH FAVORABLE SHEAR PROFILES FOR SPLITTING SUPERCELLS. A TORNADO
THREAT EXISTS IN PARTICULAR WITH THE RIGHT-MOVING CELLS AS SEEN THUS
FAR...AND THIS THREAT COULD INCREASE SOME AS LOW LEVEL MOISTURE
CONVERGENCE INCREASES IN THE VICINITY OF THE MOST CONCENTRATED
SUPERCELL CLUSTER OVER CENTRL LA APPROACHING EXTREME SW PORTIONS OF
THE ARKLAMISS. CONFIDENCE IS LOWER ON COVERAGE FARTHER NORTH WITH
HRRR GUIDANCE CONTINUING TO INSIST ON MORE FOCUSED DEVELOPMENT LATER
THIS EVENING AS LARGE SCALE FORCING INCREASES...BUT IT ISN'T HANDLING
THE CURRENT SCENARIO VERY WELL. HAVE DECREASED POPS JUST A LITTLE
ALONG/S OF THE HWY 82 CORRIDOR FOR NOW WITH EXPECTATION THAT
INCREASED COVERAGE WILL PAN OUT BUT PERHAPS NOT TO EXTENT THAT HRRR
IS SHOWING. /EC/

&&

.AVIATION...ISOLATED SVR TSRA COULD IMPACT GLH/GWO/JAN/HKS AND
PERHAPS OVER TO GTR/MEI/HBG SITES NEXT SEVERAL HOURS...THEN POTENTIAL
FOR SOME MVFR CATEGORY STRATUS DURING THE EARLY/MID MORNING BEFORE
MUCH DRIER AIR ENVELOPS THE ARKLAMISS WITH VFR CATEGORIES PREVAILING
THROUGH MONDAY EVENING. /EC/

&&

.PREV DISCUSSION... /ISSUED 430 PM CDT SUN APR 19 2015/

..LARGE HAIL AND DAMAGING WINDS A MAJOR CONCERN NORTHWEST OF THE
NATCHEZ TRACE CORRIDOR THIS EVENING...

DISCUSSION...THE FORECAST IS REMAINS ON TRACK FOR THIS EVENING. DRY
WEATHER CURRENTLY PREVAILS ACROSS THE REGION AS A DISTURBANCE
PRODUCING THUNDERSTORMS OVER NORTH AL PULLS AWAY AND A LARGER
SYNOPTIC UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE PRE-FRONTAL
TROUGH) APPROACHES THE ARKLATEX AND SABINE RIVER. 18Z SOUNDINGS AT
LZK/SHV/JAN INDICATE THE ELEVATED MIXED LAYER (EML) IS ADVECTING
EAST IN ADVANCE OF SAID TROUGH IN THE PLAINS...LENDING A HIGH AMOUNT
OF POTENTIAL INSTABILITY TO THE ATMOSPHERE ACROSS AN INCREASING
AMOUNT OF THE LOWER MS VALLEY. SHALLOW MOISTURE DEPTH AND THERMAL
MID LAYER CAPPING UNDERNEATH THESE HIGH LAPSE RATES ALOFT (IE...A
LOADED GUN TYPE ENVIRONMENT) WILL REQUIRE NON-NEGLIGIBLE FORCING TO
TRIGGER THUNDERSTORMS...WHICH IS WHY IT IS TOTALLY DRY ACROSS OUR
REGION AT 4 PM. HOWEVER...A GLANCE BACK TO THE PRE-FRONTAL TROUGH (A
SOURCE OF CONSOLIDATED LIFT) REVEALS VIGOROUS CONVECTIVE DEVELOPMENT
IN THE PAST HOUR OR TWO. THIS ACTIVITY SHOULD INCREASE IN COVERAGE
TO OUR WEST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLIDING
EAST INTO AREAS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR BEFORE 10 PM
(POSSIBLY ENTERING ASHLEY CO AR AND MOREHOUSE PARISH BY 7 PM). ML
CAPE VALUES RANGING FROM 1500-2500 J/KG...0-3 KM SRH VALUES RANGING
FROM 200-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES OF AROUND 40 KTS
SUGGEST A MIXED MODE OF GUSTY LINE SEGMENTS AND SUPERCELLS IN
WESTERN ZONES. PARTICULARLY WITH SUPERCELLS COMING IN FROM THE WEST
THE POTENTIAL WILL EXIST FOR LARGE HAIL OVER GOLF BALL SIZE WHILE
ANY BOWING LINE SEGMENTS COULD BE CAPABLE OF WINDS TO 70 MPH OR MORE
(AND WE CANNOT RULE OUT A TORNADO SPINNING UP IN ASSOCIATION WITH
QLCS ACTIVITY).

AS CONVECTION PUSHES TOWARD THE NATCHEZ TRACE CORRIDOR IN THE LATE
EVENING TO NEAR MIDNIGHT INSTABILITY WILL BE GRADUALLY WANING AND
MOST HIRES MODEL SOLUTIONS SUGGEST STORMS MAY HAVE A HARD TIME
HOLDING TOGETHER WITH ANY VIGOR SOUTHEAST OF THE NATCHEZ TRACE. THUS
THE ADVERTISED RISK OF SEVERE WEATHER POTENTIAL DECREASING
SUBSTANTIALLY INTO THE SOUTHEASTERN PORTION OF THE CWA LATER IN THE
EVENING LOOKS VERY ACCURATE.

EXPECT ALL STORMS TO BE WEAK AT BEST (OR HAVE EXITED TO THE EAST) BY
AROUND 3 AM. SOME SHOWERS COULD CONTINUE IN PORTIONS OF CENTRAL AND
EASTERN MS UNTIL DAYBREAK...OR MAYBE EVEN A BIT BEYOND THAT NEAR THE
GOLDEN TRIANGLE. BUT...ALAS...BY MIDDAY IN ALL AREAS IT IS A GOOD
BET RAIN AND STORMS WILL BE OUT OF THE FORECAST PICTURE UNTIL AT
LEAST WEDNESDAY. THE AIRMASS COMING IN THE WAKE OF TONIGHTS STORMS
WILL BE NOTICEABLY COOLER AND LESS HUMID...BUT FORTUNATELY THERE IS
NO RISK FOR ANY FROST TO HAMPER GROWING TENDER VEGETATION.

BUT GOOD THINGS MUST COME TO AN END BY WEDNESDAY (BUT MAYBE WAITING
UNTIL THURSDAY IF WE ARE LUCKY) AS A RATHER ACTIVE NORTHWEST FLOW
PATTERN WILL DEVELOP AND THE BAROCLINIC ZONE PREVIOUSLY TO OUR SOUTH
WILL DRAPE ACROSS THE REGION FOR SEVERAL DAYS. IN THE SPRING TIME
AROUND HERE THIS IS A RECIPE FOR REPEATED OPPORTUNITIES FOR SHOWERS
AND STORMS. THERE IS DEFINITELY SOME RISK OF POTENT STORMS AND
LOCALLY HEAVY RAINFALL IN THIS SORT OF PATTERN AND WE WILL HAVE TO
MONITOR FOR THIS POTENTIAL CLOSELY OVER THE NEXT HANDFUL OF DAYS.
FORTUNATELY...CURRENT MODEL CONSENSUS SUGGESTS THE CRUX OF THE
STORMY PATTERN WILL BE FOCUSED FURTHER BACK WEST TOWARD THE ARKLATEX
WEDNESDAY AND THURSDAY ALTHOUGH THERE WILL DEFINITELY BE A CHANCE
FOR SOME HAZARDOUS IMPACT IN OUR REGION BY THE END OF THE WEEK. FOR
NOW (AND GIVEN UNCERTAINTIES) THERE IS STILL TIME TO REFINE THINKING
BEFORE OFFICIALLY ADVERTISING ANYTHING IN THE HWO AND CREATING
DEDICATED GRAPHICS. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Apr 19, 7:07 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN APR 19 2015

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-026-034-035-
040-041-210015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THIS EVENING

THERE IS A SIGNIFICANT THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
GOLF BALL TO BASEBALL SIZE HAIL AND DAMAGING WIND GUSTS OF 75 MPH. A
TORNADO OR TWO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ026-MSZ027>033-036>039-042>045-047>049-053-054-059>061-210015-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-
NESHOBA-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS EVENING INTO TONIGHT

THERE IS AN ELEVATED THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...ALONG WITH DAMAGING WIND GUSTS OF 60
MPH OR GREATER. THIS COMES AS A COLD FRONT MOVES THROUGH THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ046-050>052-055>058-062>066-072>074-210015-
KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
707 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

THERE IS A LIMITED THREAT FOR SEVERE STORMS THIS EVENING. THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND GUSTS OF 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 19, 8:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             MANGHAM                 32.31N 91.77W
04/19/2015  E1.00 INCH       RICHLAND           LA   PUBLIC

&&

CME
Special weather statement, Apr 19, 8:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SUN APR 19 2015

ARZ075-MSZ034-200215-
CHICOT AR-WASHINGTON MS-
857 PM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 915 PM CDT...

AT 857 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCMILLAN CORNER...OR NEAR LAKE VILLAGE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREENVILLE AROUND 915 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3329 9130 3342 9138 3353 9117 3348 9105
      3335 9099
TIME...MOT...LOC 0157Z 248DEG 35KT 3337 9126

CME
Local storm report, Apr 19, 9:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             1 W ALTO                32.36N 91.88W
04/19/2015  M1.25 INCH       RICHLAND           LA   STORM CHASER

            ON SR-15. HAIL LASTED ABOUT 7 MIN.

&&

GERARD
Special weather statement, Apr 19, 9:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SUN APR 19 2015

LAZ007-200245-
MOREHOUSE LA-
911 PM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 945 PM CDT...

AT 911 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STERLINGTON...OR 7 MILES SOUTHWEST OF BASTROP...MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BASTROP AROUND 920 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MER ROUGE AND
COLLINSTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3274 9205 3276 9206 3279 9205 3289 9177
      3264 9176 3262 9192 3265 9192 3266 9191
      3267 9193 3268 9196 3271 9197 3270 9202
      3271 9204 3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 0211Z 247DEG 28KT 3271 9201

CME
Local storm report, Apr 19, 9:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             PIONEER                 32.74N 91.44W
04/19/2015  E1.75 INCH       WEST CARROLL       LA   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN BOTH PIONEER AND DARNELL.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
Apr 19, 9:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington62 min
Apr 19, 9:44 PM CDTSevere Thunderstorm WarningJANAdams61 min
Apr 19, 9:50 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington55 min
Apr 19, 10:10 PM CDTSpecial Weather StatementJANWashington35 min
Apr 19, 10:14 PM CDTSevere Thunderstorm WarningJANIssaquena47 min
Apr 19, 10:25 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery67 min
Apr 19, 10:39 PM CDTSpecial Weather StatementJANBolivar21 min
Apr 19, 10:42 PM CDTFlash Flood WarningJANCarroll, Leflore2 hr
Apr 19, 10:50 PM CDTSpecial Weather StatementJANSunflower40 min
Apr 19, 11:13 PM CDTSevere Thunderstorm WarningJANWebster47 min
Apr 20, 12:05 AM CDTSpecial Weather StatementJANLowndes25 min
Apr 20, 12:14 AM CDTSpecial Weather StatementJANJasper, Simpson, Smith61 min
Apr 20, 12:18 AM CDTSevere Thunderstorm WarningJANClay, Lowndes27 min
Apr 20, 12:37 AM CDTSpecial Weather StatementJANClay38 min
Apr 20, 5:29 AM CDTRiver Flood WarningJANCarroll, Leflore43 hr
Apr 20, 10:13 AM CDTRiver Flood WarningJANHinds, Warren8 days
Apr 20, 11:50 AM CDTRiver Flood WarningJANAdams, Wilkinson17 days
Apr 20, 11:51 AM CDTRiver Flood AdvisoryJANBolivar, Washington36 hr
Apr 20, 11:51 AM CDTRiver Flood AdvisoryJANIssaquena, Washington36 hr
Apr 20, 11:51 AM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren36 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.